Hail, Hartley
- When
- May 22, 11:50 PM CST to May 23, 11:50 PM CST
- Where
- Hartley County, Hartley
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.883, -102.400
An isolated severe thunderstorm over the northwest Texas panhandle during the late evening hours produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An isolated severe thunderstorm over the northwest Texas panhandle during the late evening hours produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 22, 2:25 PM CST, 9 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT SUN MAY 22 2005 .DISCUSSION... FRONTAL BOUNDARY HAS STALLED ALONG A LINE FROM MULESHOE TO WHEELER. AIRMASS OVER THE PANHANDLES SHOULD REMAIN CAPPED THIS EVENING DESPITE LOW LEVEL MOISTURE POOLING ALONG THE BOUNDARY. HAVE RETAINED MINOR POPS THIS EVENING FOR THE NORTHERN AND EASTERN PANHANDLES AS DAYTIME HEATING HAS LED TO MODEST INSTABILITY. VISIBLE SATELLITE IMAGERY SHOWS EAST-WEST CU FIELD BUILDING ALONG 7H BAROCLINIC ZONE OVER SOUTHERN KANSAS/NORTHERN OKLAHOMA WESTWARD TO NEAR BEAVER COUNTY OKLAHOMA. 18Z RUC ALSO HAD A MINOR VORT MAX OVER SOUTHERN COLORADO EMBEDDED IN THE WESTERLY FLOW ALOFT...THUS AN ISOLATED STORM STILL REMAINS POSSIBLE THIS EVENING. AIRMASS EXPECTED TO BECOME MODERATELY UNSTABLE MONDAY EVENING AS A STRONGER SHORTWAVE MOVES ACROSS THE AREA. INHIBITION EXPECTED TO BE SLIGHTLY WEAKER. AGREE WITH SPC OUTLOOK FOR SLIGHT RISK FOR MONDAY. RIDGE EXPECTED TO WEAKEN FURTHER ON TUESDAY AS A STRONGER IMPULSE IN THE NORTHERN STREAM PUSHES OVER THE CENTRAL ROCKIES AND ADJACENT HIGH PLAINS. ONLY MINOR CHANGES TO GRIDS WERE NEEDED FOR THIS PACKAGE. I RAISED POPS INTO THE CHANCE RANGE TUESDAY EVENING AND ADJUSTED WINDS/DEWPOINTS AS NEXT BOUNDARY PUSHES OVER THE PANHANDLES. HAVE EXPANDED POPS SOUTHWARD WEDNESDAY EVENING. SLATTERY && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 62 90 61 91 / 0 20 20 10 BEAVER OK 60 86 61 91 / 20 20 20 10 BOISE CITY OK 58 89 59 88 / 20 30 30 10 BORGER TX 62 89 62 92 / 10 20 20 10 BOYS RANCH TX 61 90 61 93 / 0 30 30 10 CANYON TX 64 90 60 91 / 0 20 20 10 CLARENDON TX 65 93 61 91 / 0 20 20 10 DALHART TX 59 89 59 90 / 0 30 30 10 GUYMON OK 60 89 61 92 / 20 20 20 10 HEREFORD TX 62 90 60 92 / 0 30 30 10 LIPSCOMB TX 61 85 62 90 / 20 20 20 10 PAMPA TX 62 89 61 90 / 10 20 20 10 SHAMROCK TX 63 93 62 90 / 10 20 20 10 WELLINGTON TX 65 93 62 91 / 0 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 15/13
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN MAY 22 2005 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN MAY 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. HOWEVER...ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AND MONDAY NIGHT FOR THE OKLAHOMA AND TEXAS PANHANDLES AS A FRONTAL BOUNDARY CROSSES THE AREA...AND SUBSEQUENT UPSLOPE SURFACE FLOW DEVELOPS AHEAD OF AN APPROACHING MIDLEVEL DISTURBANCE. VERTICAL WIND PROFILES AND MOISTURE WILL BE SUFFICIENT FOR SOME STORMS TO BECOME ORGANIZED...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY CONCERNS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY EVENING AS A STATIONARY FRONTAL BOUNDARY LINGERS IN THE PANHANDLES... WITH FORECAST MOISTURE AND VERTICAL WIND PROFILES SUFFICIENT FOR ORGANIZED STORMS. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING AND AGAIN THURSDAY NIGHT AS ANOTHER FRONT DROPS SOUTH INTO THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE PANHANDLES SHOULD STAY INFORMED CONCERNING SEVERE WEATHER POTENTIAL FOR MONDAY AND TUESDAY AFTERNOON AND EVENING AND BE PREPARED FOR ACTIVATION SHOULD HAZARDOUS WEATHER DEVELOP. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1233 AM CDT MON MAY 23 2005 TXZ006-230630- HARTLEY- 1233 AM CDT MON MAY 23 2005 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN HARTLEY COUNTY... A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 20 MPH ACROSS THE TOWN OF HARTLEY IN HARTLEY COUNTY THROUGH 115 AM CDT. ALTHOUGH THE STORM IS LIKELY PRODUCING PEA TO MARBLE SIZED HAIL...THE STORM IS CAPABLE OF INTENSIFYING DURING THE EARLY MORNING HOURS MONDAY. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE IF THE STORM CONTINUES TO STRENGTHEN. PEOPLE IN HARTLEY COUNTY...INCLUDING THE TOWN OF HARTLEY AND CHANNING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
The Amarillo radar (KAMA), 96 km away, was scanning. The volume nearest the first event began at 05:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450286.